[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.146.179.146. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
June 1991

Psoriasis With Articular Involvement Induced by Interferon Alfa

Author Affiliations

Hospital Princeps d'España c/ Feixa Llarga s/n Department of Dermatology L'Hospitalet de Llobregat 08097 Barcelona, Spain

Arch Dermatol. 1991;127(6):910-911. doi:10.1001/archderm.1991.01680050156027
Abstract

To the Editor.—  Psoriasis triggered or exacerbated by interferon alfa has lately been discussed in the literature. In 1986, Quesada et al1 reported three cases of exacerbation or onset of psoriasis during treatment with interferon alfa for disseminated neoplastic disease. In 1989, Hartmann et al2 described three similar cases. We report herein a new case in which remarkable articular involvement was seen in addition to the cutaneous lesions. To our knowledge, articular involvement has not previously been reported as a side effect of interferon alfa therapy.

Report of a Case.—  A 61-year-old woman in otherwise normal health, with no personal or familial history of cutaneous disease, was diagnosed in 1989 as having essential thrombocythemia and treated with interferon alfa 2b, 3.10 U/d subcutaneously. Ten weeks after beginning the treatment she developed a psoriasiform cutaneous eruption, pain, and swelling on both hands and shoulders with symptomatic morning stiffness. Physical examination revealed

First Page Preview View Large
First page PDF preview
First page PDF preview
×